Alert archive / Kansas / High Wind Warnings in 2008

High Wind Warning 1, NWS Topeka, KS

March 31, 20085 counties in Kansas

NWS Topeka, KS issued this high wind warning at Mar 31, 2008, 5:04 AM CDT for 5 counties in Kansas. It was in force for 3 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 5:04 AM CDT (10:04 UTC)
Expired
Mar 31, 2008, 7:48 AM CDT
In force
3 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:05 AM CDTNON-TSTM WND GST 69Emporia, KS
Mar 31, 5:08 AM CDTNON-TSTM WND DMG1 Ene Lebo, KSAT MILE POST 150 ON I-35 NORTH NORTHEAST OF LEBO. ONE SEMI TRUCK WAS BLOWN OFF THE ROAD AT 0508AM.
Mar 31, 5:15 AM CDTNON-TSTM WND DMG1 Ene Lebo, KSAT MILE POST 145 ON I-35 NORTH NORTHEAST OF LEBO. A SEMI TRUCK WAS BLOWN OFF THE ROAD DUE TO A NON-THUNDERSTORM WIND GUST.
Mar 31, 5:18 AM CDTNON-TSTM WND GST 60Garnett, KS
Mar 31, 5:38 AM CDTNON-TSTM WND GST 61Emporia, KSFROM KBOE RADIO.
Mar 31, 5:52 AM CDTNON-TSTM WND GST 61Emporia, KSFROM KBOE.
Mar 31, 6:05 AM CDTNON-TSTM WND GST 65Lyndon, KS
Mar 31, 6:05 AM CDTNON-TSTM WND GST 65Ssw Lyndon, KSSMALL LIMBS DOWN AS WELL.
Mar 31, 6:30 AM CDTNON-TSTM WND DMG1 E Pomona, KSCAR PORT BLOWN OVER AND POWER POLES BLOWN DOWN. 65MPH TO 70MPH WINDS WERE ESTIMATED.
Mar 31, 6:30 AM CDTNON-TSTM WND DMGLyndon, KSAN ESTIMATED 70MPH WIND TORE THE ROOF OFF THE LOCAL SCHOOL GYMNASIUM.
Mar 31, 6:59 AM CDTNON-TSTM WND GST 604 S Scranton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 311004
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
504 AM CDT MON MAR 31 2008


KSZ054-058-059-311400-
/O.NEW.KTOP.HW.W.0001.080331T1004Z-080331T1400Z/
LYON-COFFEY-ANDERSON-
INCLUDING THE CITY OF...EMPORIA
504 AM CDT MON MAR 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

VERY STRONG SOUTH WINDS ARE EXPECTED FOR THE NEXT COUPLE OF HOURS
IN A LOCAL AREA FROM AROUND EMPORIA TO BURLINGTON TO GARNETT. THE
STRONG WINDS ARE NOT ASSOCIATED WITH THUNDERSTORMS...BUT SOME
LIGHT TO MODERATE RAIN MAY FALL AT THE TIME OF THE WINDS. WINDS OF
60 TO 70 MPH OUT OF THE SOUTH THROUGH 9 AM WILL BE COMMON. 

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

$$

BOUSTEAD
2 follow-up statements
000 
WWUS73 KTOP 311032
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
532 AM CDT MON MAR 31 2008

KSZ055-056-311400-
/O.EXA.KTOP.HW.W.0001.000000T0000Z-080331T1400Z/
OSAGE-FRANKLIN-
INCLUDING THE CITY OF...OTTAWA
532 AM CDT MON MAR 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

VERY STRONG SOUTH WINDS ARE EXPECTED FOR THE NEXT COUPLE OF HOURS
IN THE LOCAL AREA. THE STRONG WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORMS...BUT SOME LIGHT TO MODERATE RAIN MAY FALL AT THE
TIME OF THE WINDS. WINDS OF 60 TO 70 MPH OUT OF THE SOUTH THROUGH
9 AM WILL BE COMMON.

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

$$

KSZ054-058-059-311400-
/O.CON.KTOP.HW.W.0001.000000T0000Z-080331T1400Z/
LYON-COFFEY-ANDERSON-
INCLUDING THE CITY OF...EMPORIA
532 AM CDT MON MAR 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

VERY STRONG SOUTH WINDS WILL CONTINUE OVER THE NEXT COUPLE OF
HOURS. NUMEROUS REPORTS OF WINDS AT OR ABOVE 60 MPH HAVE BEEN
REPORTED ACROSS THE AREA. THE STRONG WINDS ARE NOT ASSOCIATED
WITH THUNDERSTORMS...BUT SOME LIGHT TO MODERATE RAIN MAY FALL AT
THE TIME OF THE WINDS. WINDS OF 60 TO 70 MPH OUT OF THE SOUTH
THROUGH 9 AM WILL BE COMMON.

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

$$
000 
WWUS73 KTOP 311248
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
748 AM CDT MON MAR 31 2008

KSZ054>056-058-059-311400-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-080331T1400Z/
LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
748 AM CDT MON MAR 31 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH
WIND WARNING. 

THE SOUTHERLY WINDS HAVE DECREASED ACROSS THE AREA. SOUTHERLY
WINDS OF 15 TO 30 MPH WILL CONTINUE...BUT GUSTS TO 60 MPH OR
GREATER ARE NO LONGER EXPECTED. 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Mar 30, 11:00 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 11:00 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1100 PM CDT SUN MAR 30 2008

.DISCUSSION...

REGARDING CONVECTIVE DEVELOPMENT AND SVR WATCH 141 FOR MUCH OF THE
FORECAST AREA...

WARM FRONT REMAINS WELL SOUTH OF THE CWA...WITH TRUE WARM FRONT
EXTENDING FROM WESTERN OK EAST INTO WEST CENTRAL AR AT THE TIME OF
THIS DISCUSSION.  AN INVERTED TROUGH WAS EXTENDING NORTHEAST FROM
SURFACE LOW OVER WEST CENTRAL OK INTO SOUTH CENTRAL KS AND
CONTINUING NORTHEAST INTO WEST CENTRAL MO.  WIND PROFILERS INDICATE
LOW LEVEL JET HAS NOT REALLY PICKED UP INTENSITY ATTM BUT HAS BACKED
AROUND TO THE SOUTH AT AROUND 20 KTS FOR MOST LOCATIONS UPSTREAM OF
THE CWA.  SIGNS OF A STRENGTHENING LLJ ARE EVIDENT ACROSS OK WHERE
H850 WINDS HAVE INCREASED TO 30 TO 40 KTS OVER THE LAST HOUR.
SHORTWAVE TROUGH IS PUSHING NORTHEAST OVER THE SOUTHERN
ROCKIES...AND AS THIS CONTINUES NORTHEAST INTO THE CENTRAL
PLAINS...WOULD EXPECT LLJ TO CONTINUE TO STRENGTHEN AND THE SURFACE
LOW OVER WEST CENTRAL OK TO BEGIN TO SURGE NORTHEAST AFTER
MIDNIGHT.  EXPECT THUNDERSTORMS TO INITIATE ALONG THE MOISTURE
CONVERGENCE BOUNDARY ROUGHLY MARKED BY THE INVERTED TROUGH AS IT
PUSHES NORTH AFTER MIDNIGHT.  LATEST RUC FORECAST HAS LLJ PICKING UP
TO 40 KTS OVER CENTRAL KS BY 07Z...AND THEN INCREASING TO 50 TO 55
KTS BY 09Z.  STRENGTHENING LLJ WILL MAKE THUNDERSTORM INITIATION
MORE LIKELY.  EXPECT THUNDERSTORMS TO INITIATE OVER PORTIONS OF
CENTRAL AND EAST CENTRAL KS...EXPANDING TO NORTH CENTRAL KS BY 09Z.
WITH GENERAL STORM MOTION VECTOR MOVING STORMS NORTH NORTHEAST
OVERNIGHT MUCH OF THE CWA HAS BEEN INCLUDED IN THE INITIAL SEVERE
THUNDERSTORM WATCH.  FORECAST SOUNDINGS CONTINUE TO INDICATE STRONG
INVERSION THROUGH THE LOWEST 3 KFT OF THE ATMOSPHERE...SO ELEVATED
THUNDERSTORMS PRODUCING LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
THREAT OVERNIGHT.  ADDITIONAL SEVERE WEATHER WATCHES MAY BE NEEDED
EARLY MONDAY MORNING AS THE SURFACE LOW SURGES NORTH.  THUNDERSTORMS
WILL LIKELY REDEVELOP ALONG THE COLD FRONT ASSOCIATED WITH THE
SURFACE LOW...SO WOULD ANTICIPATE ANOTHER WATCH ISSUED BEFORE DAWN
ON MONDAY...MORE FOCUSED ON NORTHEAST AND EAST CENTRAL KS.

CAVANAUGH

&&

.PREVIOUS DISCUSSION... /ISSUED AT 352 PM CDT SUN MAR 30 2008

20Z SFC ANALYSIS SHOW A COMPLEX SET UP ACROSS THE CENTRAL PLAINS.
SFC LOW WAS OVER WEST TX WITH AN INVERTED TROUGH STRETCHING NORTH
THROUGH SOUTH CENTRAL KS INTO NORTHEAST KS AND A WARM FRONT FROM
NEAR MEDICINE LODGE INTO SOUTHWEST MO. A COLD FRONT WAS PUSHING
SOUTH INTO NORTHWEST KS AND SOUTHERN NEB. MOISTURE ADVECTION FROM
SOUTHERLY 925 WINDS HAS CAUSED LIGHT RAIN AND DRIZZLE TO DEVELOP AND
SPREAD NORTH OVER THE FORECAST AREA WEST OF TOP.

MOISTURE ADVECTION AND LIGHT PRECIP IS EXPECTED TO PERSIST THROUGH
THE EVENING AS SOUTHERLY LOW LEVEL FLOW AND ISENTROPIC LIFT REMAIN
IN PLACE. INITIAL CONVECTIVE DEVELOPMENT MAY OCCUR OVER NORTHWEST OK
WITHIN THE WARM SECTOR WHERE SUNSHINE HAS ALLOWED THE BOUNDARY LAYER
TO WARM INTO THE 80S. IF STORMS ARE ABLE DEVELOP...THEY COULD MOVE
INTO EAST CENTRAL KS BY LATE EVENING. LOW LEVEL SHEER AND CAPE
SUGGESTS THAT SUPERCELLS WOULD BE LIKELY. ANY STORMS THAT MOVE ALONG
THE WARM FRONT WILL HAVE A TORNADO POTENTIAL WITH 0-1KM BULK SHEER
AROUND 40KTS. BUT AGAIN THIS IS DEPENDANT ON WHETHER STORMS ARE ABLE
TO INITIATE THIS EVENING. THINK AS THE LOW LEVEL JET INCREASES
OVERNIGHT...THAT ELEVATED CONVECTION WILL BECOME MORE WIDESPREAD.
MODEL FORECAST SOUNDINGS STILL ADVERTISE MORE THAN ENOUGH ELEVATED
INSTABILITY FOR LARGE HAIL TO OCCUR WITH THESE STORMS. AS A
SHORTWAVE FINALLY MOVES OUT FROM THE SOUTHERN ROCKIES MONDAY...THE
COLD FRONT SHOULD SWEEP EAST ACROSS THE AREA. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY OVER
EASTERN SECTIONS OF THE FORECAST AREA BY EARLY AFTERNOON
MONDAY...WITH ONGOING ELEVATED CONVECTION OVER NORTH CENTRAL AND
NORTHEAST KS LIKELY PRIOR TO THIS. THERE STILL APPEARS TO BE ENOUGH
INSTABILITY FOR SEVERE CONVECTION...THOUGH LOW LEVEL SHEER PROFILES
WEAKEN AS SFC WINDS VEER TO THE SOUTHWEST. IN ALL HAVE MAINTAINED
THE MENTION OF SEVERE WORDING IN THE ZONES. UNLESS A STORM MOVES
INTO EAST CENTRAL KS FROM THE SOUTH...ANTICIPATE LARGE HAIL BEING
THE MAIN HAZARD. WILL ALSO NEED TO WATCH OUT FOR LOCALIZED
FLOODING...GIVEN THE ANOMALOUSLY HIGH MOISTURE FLUX ON THE NOSE OF
THE LOW LEVEL JET.

TEMPS WILL BE TRICKY TONIGHT AND MONDAY WITH THE WARM FRONT LIFTING
NORTH LATE TONIGHT AND THE COLD FRONT MOVING THROUGH DURING THE MID
DAY. HAVE KEPT A NON-DIURNAL TEMP CURVE.  WITH CLOUDS AND DRIZZLE
OVER NORTH CENTRAL KS...DO NOT EXPECT MUCH OF A COOL DOWN TONIGHT OR
A STRONG WARM UP TOMORROW. MEANWHILE OVER EAST CENTRAL KS...STRONG
WAA AND MIXING MONDAY MORNING WILL LIKELY CAUSE TEMPS TO RISE BEFORE
SUNRISE WITH EARLY HIGHS AHEAD OF THE COLD FRONT MONDAY AFTERNOON.
HAVE ABOUT A 25 DEGREE F GRADIENT FOR HIGHS ACROSS THE FORECAST AREA
ON MONDAY.

WOLTERS

MAY SEE A FEW STORMS PERSIST INTO MONDAY EVENING...BUT MUCH OF THE
AREA SHOULD BE DRY BY SUNSET. SLOWLY DECREASING CLOUD COVER SHOULD
ALLOW TEMPERATURES TO DROP INTO THE 30S DESPITE SOME GUSTY NORTHWEST
WINDS. FAST ZONAL FLOW WILL BE THE RULE THROUGH THE NEXT FEW PERIODS
AS THE NEXT UPPER WAVE...AROUND 40N/150W EARLY THIS AFTERNOON...
MAKES ITS WAY ONTO THE WEST COAST. LOW LEVEL FLOW WILL STEADILY
RESPOND...THOUGH TEMPERED BY EXPANSIVE SURFACE HIGH PRESSURE TO THE
NORTHEAST. HIGH CLOUDS SHOULD SLOWLY INCREASE TUESDAY INTO
WEDNESDAY...WITH MID LEVEL WARM AIR ADVECTION BRINGING SMALL CHANCES
FOR THUNDERSTORMS WEDNESDAY AFTERNOON. THE ONLY SLOWLY CHANGING LOW
LEVEL WARMING/MOISTENING HAS LEAD TO A LOWERING OF TEMPERATURES
TUESDAY AND WEDNESDAY AND PRECIPITATION CHANCES WEDNESDAY.

PRECIPITATION CHANCES CONTINUE INCREASE FOR LEAST WEDNESDAY
NIGHT AND THURSDAY AS THE UPPER TROF PUSHES EAST. SOME TIMING
DIFFERENCES ARISE...BUT CONFIDENCE IN SOME PRECIPITATION IS
INCREASING FOR THESE PERIODS. IT APPEARS THE WARM SECTOR MAY ONLY
MAKE A BRIEF PUSH INTO THE SOUTHEASTERN ZONES FOR A TIME...BUT
INSTABILITY ALOFT LOOKS STRONG ENOUGH FOR SOME ELEVATED HAILERS.
SHOULD SEE DRY CONDITIONS FOR FRIDAY NIGHT INTO SATURDAY NIGHT WITH
UPPER RIDGING DEVELOPING TO THE WEST...BUT WILL NEED TO WATCH FOR
WEAK WAVES MOVING THROUGH THE NORTHWEST FLOW AS SURFACE HIGH
PRESSURE MOVES OFF TO THE EAST. WILL KEEP THE ENTIRE WEEKEND DRY FOR
NOW. TEMPERATURES SHOULD RETURN TO NEAR EARLY APRIL NORMALS...THOUGH
LATE WORK WEEK TEMPS SHOULDN/T STRAY TOO FAR FROM TYPICAL LEVELS
EITHER.

65

&&

.AVIATION...
MOISTURE ADVECTION OVER THE WARM FRONT WILL CAUSE LIFR CIGS AND
RESTRICTED VSBY WITH BR TO RETURN TO TOP AND FOE BY 02Z. OCCASIONAL
-RA OR DZ WILL ALSO OCCUR DUE TO STRONG MOISTURE ADVECTION WITHIN
THE STABLE CLOUD LAYER. THINK ELEVATED CONVECTION WILL WAIT UNTIL
06Z TO 08Z ONCE THE LOW LEVEL JET INCREASES TO AROUND 50KTS. WARM
FRONT IS EXPECTED TO LIFT NORTH THROUGH FOE AND TOP CAUSING WINDS TO
SHIFT TO THE ESE AND SOUTH BEFORE 12Z...BUT LIFR CIGS ARE EXPECTED
TO PERSIST UNTIL LOW LEVEL JET IS ABLE TO MIX DOWN AND CAUSE SSW
WINDS TO BEGIN GUSTING BY MID MORNING. POSITION OF COLD FRONT BY 18Z
WILL DETERMINE IF ADDITIONAL TS MOVE ACROSS THE TERMINALS.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 30, 10:11 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT SUN MAR 30 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-010315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1011 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE AREA LATER TONIGHT...SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON ACROSS
EAST CENTRAL AND NORTHEAST KANSAS AS A COLD FRONT PUSHES EAST.
THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Mar 31, 2:10 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             CONCORDIA               39.57N 97.66W
03/31/2008  E0.88 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB
Special weather statement, Mar 31, 2:17 AM CDT, 2 hours 47 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
217 AM CDT MON MAR 31 2008

KSZ009>011-021>023-310815-
CLAY-MARSHALL-NEMAHA-POTTAWATOMIE-RILEY-WASHINGTON-
217 AM CDT MON MAR 31 2008

THROUGH 315 AM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST
AT 45 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST
KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
RANDOLPH...LINN...OLSBURG...GREENLEAF...BARNES...WATERVILLE...BLUE
RAPIDS...HANOVER...BREMEN...FRANKFORT...MARYSVILLE...OKETO...BEATTIE.
..SUMMERFIELD AND AXTELL.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Mar 31, 2:40 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
240 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             2 SW ENTERPRISE         38.88N 97.14W
03/31/2008  M1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WHITMORE
Local storm report, Mar 31, 2:56 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             JUNCTION CITY           39.03N 96.83W
03/31/2008  E1.00 INCH       GEARY              KS   TRAINED SPOTTER

&&

WHITMORE
Local storm report, Mar 31, 3:06 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
306 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             MARYSVILLE              39.84N 96.65W
03/31/2008  E1.00 INCH       MARSHALL           KS   LAW ENFORCEMENT

&&

WHITMORE
Local storm report, Mar 31, 3:16 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
316 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     HAIL             CLAY CENTER             39.38N 97.12W
03/31/2008  M0.88 INCH       CLAY               KS   LAW ENFORCEMENT

&&

WHITMORE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:08 AM CDTSevere Thunderstorm WarningTOPOttawa45 min
Mar 31, 2:16 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary44 min
Mar 31, 2:29 AM CDTSevere Thunderstorm WarningTOPClay, Geary, Pottawatomie, Riley46 min
Mar 31, 2:37 AM CDTSevere Thunderstorm WarningTOPClay, Cloud38 min
Mar 31, 2:47 AM CDTSevere Thunderstorm WarningTOPMarshall43 min
Mar 31, 2:56 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley49 min
Mar 31, 3:20 AM CDTSevere Thunderstorm WarningTOPClay, Riley, Washington40 min
Mar 31, 3:27 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
Mar 31, 3:33 AM CDTSevere Thunderstorm WarningTOPBrown27 min
Mar 31, 3:41 AM CDTSevere Thunderstorm WarningTOPPottawatomie33 min
Mar 31, 3:43 AM CDTSevere Thunderstorm WarningTOPMarshall47 min
Mar 31, 3:56 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson49 min

Nearby

High Wind Warnings in Kansas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.